MAUDE Adverse Event Report: ST. JUDE MEDICAL PACEL FLOW DIRECTED PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

ST. JUDE MEDICAL PACEL FLOW DIRECTED PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number 401762
Medical Device Problem Codes Pacing Problem (1439); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 01/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Following a transcatheter aortic valve implantation procedure, in the evening the patient was brought in for a temporary lead implant with an external pacemaker.The patient was noted to be displaying bradycardia with a heartbeat of 38 beats/minute with lability.Following the procedure, the patient went into cardio-respiratory arrest and was sent for cardiac resuscitation.The patient was then recovered via cardiac massage.It was noted that the temporary lead had not been functioning.The external pacemaker and the lead cable were exchanged, and then the temporary lead was repositioned, but the temporary lead still only functioned intermittently.The temporary lead was noted to be fixed to the patient by being sutured to the skin.This was then determined to be the issue as the sutures were overtightened and caused the conductor to break and the catheter not to pace.The patient was implanted with a non-abbott single-chamber pacemaker on (b)(6) 2022 and was discharged on (b)(6) 2022 with no complications related to the cardio-respiratory arrest.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pacing issue and subsequent cardio-respiratory arrest could not be conclusively determined.
 
Additional Manufacturer Narrative
Additional information: g3, h2 (medical device problem code - 2017 - improper or incorrect procedure or method added).Corrected information: h2 (investigation conclusions), h10.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident was attributed to overtightening of the sutures by the user.

Brand Name
PACEL FLOW DIRECTED PACING CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer (Section G)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key13716862
Report Number2182269-2022-00013
Device Sequence Number14975034
Product Code LDF
UDI-Device Identifier05414734001045
UDI-Public05414734001045
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number401762
Device Catalogue Number401762
Device Lot Number8025213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown